Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 35, NWS Lincoln, IL

May 14, 20098 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 14, 2009, 1:18 AM CDT for 8 counties in Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2009, 1:18 AM CDT (06:18 UTC)
Expired
May 14, 2009, 2:15 AM CDT
In force
57 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 9:56 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1574 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 140618
SVRILX
ILC023-025-033-035-049-079-101-159-140715-
/O.NEW.KILX.SV.W.0035.090514T0618Z-090514T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
118 AM CDT THU MAY 14 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL ILLINOIS...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
  JASPER COUNTY IN SOUTHEAST ILLINOIS...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 215 AM CDT.

* AT 118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
  CLARKSVILLE TO 7 MILES SOUTHEAST OF HIDALGO TO 3 MILES WEST OF
  XENIA...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF MARSHALL TO
  9 MILES NORTHEAST OF NEWTON TO 12 MILES WEST OF FLORA...AND WAS
  MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLOW HILL...
  SAILOR SPRINGS...
  MARSHALL...
  FLORA...
  STE. MARIE...
  ANNAPOLIS...
  DENNISON...
  WEST UNION...

OTHER LOCATIONS IN THIS WARNING INCLUDE...BIBLE GROVE...BIRDS...
BOGOTA...BRIDGEPORT...CALHOUN...CASEY...CHAUNCEY...CLAREMONT...CLAY
CITY...DIETERICH...DUNDAS...EATON...EDGEWOOD...FLAT ROCK...
HARDINVILLE...HAZEL DELL...HUTSONVILLE...INGAHAM...IOLA...
LAWRENCEVILLE...LOUISVILLE...MARTINSVILLE...NEW HEBRON...NOBLE...
OBLONG...OLNEY...PALESTINE...PARKERSBURG...ROBINSON...SCHNELL...ST.
FRANCISVILLE...SUMNER...WEST LIBERTY AND WHEELER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3860 8816 3862 8871 3893 8870 3911 8829
      3948 8787 3947 8754 3935 8754 3931 8762
      3921 8758 3914 8766 3906 8758 3900 8758
      3897 8754 3886 8755 3876 8750 3869 8753
      3864 8762 3860 8761 3857 8765 3857 8815
TIME...MOT...LOC 0618Z 270DEG 45KT 3941 8779 3909 8803
          3864 8866

$$

HUETTL
3 follow-up statements
000 
WWUS53 KILX 140629
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
129 AM CDT THU MAY 14 2009

ILC023-025-033-035-049-079-101-159-140715-
/O.CON.KILX.SV.W.0035.000000T0000Z-090514T0715Z/
RICHLAND IL-LAWRENCE IL-CLAY IL-JASPER IL-CRAWFORD IL-EFFINGHAM IL-
CUMBERLAND IL-CLARK IL-
129 AM CDT THU MAY 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CLARK...SOUTHEASTERN CUMBERLAND...SOUTHEASTERN EFFINGHAM...
CRAWFORD...JASPER...CLAY...LAWRENCE AND RICHLAND COUNTIES...

AT 129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DESTRUCTIVE WINDS OF 60 TO 80 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM MARSHALL TO BELLAIR TO 
XENIA...MOVING EAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...DENNISON...
WEST LIBERTY...STE. MARIE...OBLONG...YORK...WEST YORK...WEST UNION...
STOY...TRIMBLE AND OLNEY NOBLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3860 8816 3862 8871 3893 8870 3911 8829
      3948 8787 3947 8754 3935 8754 3931 8762
      3921 8758 3914 8766 3906 8758 3900 8758
      3897 8754 3886 8755 3876 8750 3869 8753
      3864 8762 3860 8761 3857 8765 3857 8815
TIME...MOT...LOC 0629Z 270DEG 45KT 3945 8768 3908 8791
          3863 8855

$$

HUETTL
000 
WWUS53 KILX 140647
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
147 AM CDT THU MAY 14 2009

ILC035-049-140657-
/O.CAN.KILX.SV.W.0035.000000T0000Z-090514T0715Z/
EFFINGHAM IL-CUMBERLAND IL-
147 AM CDT THU MAY 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND AND
SOUTHEASTERN EFFINGHAM COUNTIES IS CANCELLED...

LAT...LON 3860 8816 3862 8871 3878 8870 3900 8816
      3922 8782 3947 8754 3935 8754 3931 8762
      3921 8758 3914 8766 3906 8758 3900 8758
      3897 8754 3886 8755 3876 8750 3869 8753
      3864 8762 3860 8761 3857 8765 3857 8815
TIME...MOT...LOC 0647Z 270DEG 45KT 3908 8761 3882 8794
          3862 8853

$$

ILC023-025-033-079-101-159-140715-
/O.CON.KILX.SV.W.0035.000000T0000Z-090514T0715Z/
RICHLAND IL-LAWRENCE IL-CLAY IL-JASPER IL-CRAWFORD IL-CLARK IL-
147 AM CDT THU MAY 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHEASTERN CLARK...CRAWFORD...SOUTHERN JASPER...CLAY...LAWRENCE
AND RICHLAND COUNTIES...

AT 146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DESTRUCTIVE WINDS OF 60 TO 80 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM HUTSONVILLE TO CHAUNCEY TO 
XENIA...MOVING EAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
PALESTINE...OLNEY...NOBLE...FLAT ROCK...SCHNELL...PETROLIA...
CLAREMONT...BIRDS...RED HILLS STATE PARK AND SUMNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3860 8816 3862 8871 3878 8870 3900 8816
      3922 8782 3947 8754 3935 8754 3931 8762
      3921 8758 3914 8766 3906 8758 3900 8758
      3897 8754 3886 8755 3876 8750 3869 8753
      3864 8762 3860 8761 3857 8765 3857 8815
TIME...MOT...LOC 0647Z 270DEG 45KT 3908 8761 3882 8794
          3862 8853

$$

HUETTL
000 
WWUS53 KILX 140658
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
158 AM CDT THU MAY 14 2009

ILC023-140708-
/O.CAN.KILX.SV.W.0035.000000T0000Z-090514T0715Z/
CLARK IL-
158 AM CDT THU MAY 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY IS
CANCELLED...

LAT...LON 3860 8816 3862 8871 3878 8870 3900 8816
      3918 8777 3914 8766 3906 8758 3900 8758
      3897 8754 3886 8755 3876 8750 3869 8753
      3864 8762 3860 8761 3857 8765 3857 8815
TIME...MOT...LOC 0658Z 270DEG 45KT 3898 8754 3881 8777
          3862 8850

$$

ILC025-033-079-101-159-140715-
/O.CON.KILX.SV.W.0035.000000T0000Z-090514T0715Z/
RICHLAND IL-LAWRENCE IL-CLAY IL-JASPER IL-CRAWFORD IL-
158 AM CDT THU MAY 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CRAWFORD...SOUTHERN JASPER...CLAY...LAWRENCE AND RICHLAND
COUNTIES...

AT 258 AM EDT/158 AM CDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PALESTINE TO
PETROLIA TO FLORA...MOVING EAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...SCHNELL...
PINKSTAFF...PETROLIA...CLAREMONT...SUMNER...CALHOUN...LAWRENCEVILLE
AIRPORT AND RED HILLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3860 8816 3862 8871 3878 8870 3900 8816
      3918 8777 3914 8766 3906 8758 3900 8758
      3897 8754 3886 8755 3876 8750 3869 8753
      3864 8762 3860 8761 3857 8765 3857 8815
TIME...MOT...LOC 0658Z 270DEG 45KT 3898 8754 3881 8777
          3862 8850

$$

HUETTL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:14 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 14, 12:14 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1214 AM CDT THU MAY 14 2009

.DISCUSSION...
ISSUED 851 PM CDT WED MAY 13 2009
ONGOING CONVECTION PRODUCING A LINE OF STORMS AHEAD OF A SLOWLY
ADVANCING COLD FRONT. PLENTY OF PRECIP ALREADY TODAY...AND MORE ON
THE WAY. CONTINUING THE FLASH FLOOD WATCH THROUGH THE OVERNIGHT
HOURS. SEVERAL UPDATES ANTICIPATED TO UPDATE FOR SEVERE WEATHER
WATCH CANCELLATIONS AS THE WEATHER MOVES THROUGH. OTHER THAN
THAT... FORECAST IS ON TRACK.

&&

.AVIATION...
ISSUED 1209 AM CDT THU MAY 14 2009
ONCE THE NEXT COUPLE OF HOURS OF CONVECTIVE ACTIVITY DIE
DOWN...THE FORECAST QUIETS CONSIDERABLY TO A WESTERLY
WIND...SLOWING INTO THE MORNING HOURS...AND SCT/BKN CIRRUS. IN THE
SHORTER TERM...FAST MOVING LINE OF THUNDERSTORMS WITH STRONG WINDS
AND LLVL WS ASSOCIATED UNTIL THE COLD FRONT PASSES THROUGH...WITH
SOME SCT TS BEHIND THE MAIN LINE. CLEARING EXPECTED IN THE 08Z TO
11Z TIME FRAME...BACK TO VFR CONDITIONS.

HJS
&&

.PREV DISCUSSION...
ISSUED 231 PM CDT WED MAY 13 2009

ACTIVE WEATHER AFFECTING CENTRAL AND SOUTHEAST ILLINOIS SO FAR
TODAY...WITH RAINFALL AMOUNTS OF 1.5 TO 3 INCHES FAIRLY
COMMON...PRIMARILY EAST OF I-55. RAIN WAS ASSOCIATED WITH A WARM
FRONT LIFTING NORTHWARD ACROSS THE AREA...AND HAD BECOME MORE
SCATTERED IN NATURE BY MID AFTERNOON. WELL DEFINED MCV MOVING
NORTHEAST FROM SOUTH CENTRAL MISSOURI...WITH THUNDERSTORMS
INCREASING IN THAT AREA.

MAIN FORECAST ISSUES ARE IN THE SHORT TERM...WITH SEVERE WEATHER
CHANCES TONIGHT AND AGAIN ON FRIDAY.

SHORT TERM...TONIGHT THROUGH SATURDAY...

MAIN SYNOPTIC COLD FRONT EXTENDED FROM NORTH CENTRAL MINNESOTA TO
THE OKLAHOMA PANHANDLE AT MID AFTERNOON. INSTABILITY INCREASING
ACROSS MISSOURI AND WESTERN ILLINOIS...IN THE WARM SECTOR AND
WHERE SOME BREAKS IN THE CLOUDS WERE LOCATED. LIFTED INDICES AT
18Z WERE APPROACHING -5 IN THE WESTERN CWA AND WERE EVEN LOWER IN
MISSOURI...WHILE CAPES WERE RISING INTO THE 4-DIGIT RANGE. 18Z
SOUNDING FROM LINCOLN STILL SHOWED A DECENT AMOUNT OF
CAPPING...BUT THIS SHOULD CONTINUE TO WEAKEN..WHICH IT HAS ALREADY
DONE FURTHER WEST. THUNDERSTORMS PROGGED TO CONTINUE INCREASING
INTO THE EVENING...WITH MODELS SHOWING THE FRONT NEAR I-55 AROUND
MIDNIGHT AND CLEARING THE SOUTHEAST CWA JUST AFTER SUNRISE.
POTENTIAL EXISTS FOR ANOTHER COUPLE OF INCHES OF RAIN...ESPECIALLY
ALONG THE I-70 CORRIDOR. DUE TO THIS AND THE EARLIER
RAINFALL...WILL ISSUE A FLOOD WATCH FOR AREAS EAST OF I-55 THROUGH
7 AM THURSDAY.

MODELS IN GOOD AGREEMENT WITH THE FRONT PUSHING TO AROUND THE OHIO
RIVER BY THURSDAY EVENING...WITH HIGH PRESSURE BUILDING ACROSS THE
MIDWEST. HOWEVER...FRONT EXPECTED TO RETREAT NORTHWARD TO AROUND
I-80 BY LATE FRIDAY AFTERNOON. THUNDER CHANCES TO INCREASE AGAIN
IN THE WARM SECTOR AND CONTINUE THROUGH THE NIGHT...AS ANOTHER
COLD FRONT SWEEPS ACROSS THE AREA.

LONG TERM...SUNDAY THROUGH WEDNESDAY...

NORTHWEST FLOW EXPECTED TO SET UP EARLY IN THE WEEK...WITH MAIN
STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA. FORECAST WILL BE
DRY DURING THIS PERIOD.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ILZ038-042>046-
051>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, May 13, 3:21 PM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT WED MAY 13 2009

ILZ027-036-040-041-047-049-050-142030-
CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT-
321 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL
SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE
STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF
QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING
ONGOING FLOODING ISSUES IN THE AREA.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 4 PM TO 11 PM.

ILZ028>031-037-048-142030-
MARSHALL-MENARD-PEORIA-STARK-TAZEWELL-WOODFORD-
321 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL
SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE
STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF
QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING
ONGOING FLOODING ISSUES IN THE AREA.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 4 PM TO 11 PM.

ILZ038-042>046-051>057-061-142030-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
321 PM CDT WED MAY 13 2009

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE I-55 CORRIDOR THIS EVENING...THEN SPREAD EAST INTO
EASTERN ILLINOIS LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE
FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING
THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER- SIZED...WINDS
GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING
ISSUES IN THE AREA. THE STORMS WILL PUSH INTO EAST-CENTRAL
ILLINOIS BY LATER THIS EVENING.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 5 PM TO 12 AM.

ILZ062-063-066>068-071>073-142030-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
321 PM CDT WED MAY 13 2009

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS
THROUGH THE LATE AFTERNOON AND EVENING. SMALL HAIL AND LOCALLY HEAVY
RAINFALL WILL BE LIKELY WITH THE STORMS. ADDITIONAL STORMS WILL
DEVELOP AHEAD OF AN APPROACHING DISTURBANCE TO THE SOUTHWEST THIS
EVENING...WITH THE PRIMARY THREAT FROM THE STORMS BEING DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF QUARTER-
SIZED AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS
WILL PUSH INTO INDIANA SHORTLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AFTER 5 PM.

25

In the hours before

Local storm report, May 14, 12:33 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1233 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     TSTM WND DMG     2 W PANA                39.39N 89.12W
05/14/2009                   CHRISTIAN          IL   EMERGENCY MNGR

            AT CR 2042 EAST AND 350 NORTH...BUILDING DAMAGE, BOAT AND
            TRAILER BLOWN OVER.

&&

AJ
Local storm report, May 14, 12:47 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1247 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     2 W MATTOON             39.48N 88.41W
05/14/2009  M60 MPH          COLES              IL   EMERGENCY MNGR

            FROM TRAINED SPOTTER.

&&

AJ
Local storm report, May 14, 12:54 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1254 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     TORNADO          SHELBYVILLE             39.41N 88.80W
05/14/2009                   SHELBY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN...DAMAGE TO PROPANE TANKS AMD
            GARAGE. REPORT FROM COUNTY SHERIFF AND CHANNEL 3
            NEWSCASTER.

&&

AJ
Local storm report, May 14, 12:58 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1258 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     TSTM WND GST     1 SE HOMER              40.02N 87.95W
05/14/2009  E75 MPH          CHAMPAIGN          IL   MESONET

            SHED DESTROYED, POSSIBLE HOUSE DAMAGE.

&&

AJ
Local storm report, May 14, 1:11 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
111 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     RANKIN                  40.46N 87.90W
05/14/2009                   VERMILION          IL   MESONET

            TREE BLOWN INTO A HOUSE IN RANKIN. ESTIMATED WIND GUST OF
            70 MPH. SWOP.

&&

AJ
Local storm report, May 14, 1:14 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
114 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     ELWIN                   39.78N 88.96W
05/13/2009                   MACON              IL   MESONET

            PATIO FURNITURE BLOWN ACROSS HWY 51 AT ELWIN. SWOP.

&&

AJ

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:15 PM CDTTornado WarningILXSchuyler45 min
May 13, 9:28 PM CDTSpecial Weather StatementILXPeoria47 min
May 13, 9:30 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott45 min
May 13, 9:45 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Woodford36 min
May 13, 9:52 PM CDTFlash Flood WarningILXSchuyler8 hr
May 13, 10:00 PM CDTFlash Flood WarningILXCass, Morgan, Scott8 hr
May 13, 10:11 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon, Scott49 min
May 13, 10:25 PM CDTRiver Flood WarningILXLawrence11 days
May 13, 10:29 PM CDTFlash Flood WarningILXFulton8 hr
May 13, 10:41 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Menard, Morgan and 1 more49 min
May 13, 10:48 PM CDTSpecial Weather StatementILXMcLean57 min
May 13, 10:55 PM CDTFlash Flood WarningILXChristian, Morgan, Sangamon6 hr
May 13, 11:07 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean37 min
May 13, 11:12 PM CDTFlash Flood WarningILXMcLean, Woodford6 hr
May 13, 11:27 PM CDTSevere Thunderstorm WarningILXChampaign, Christian, DeWitt, Douglas, Macon, Moultrie and 2 more48 min
May 13, 11:38 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt13 min
May 13, 11:56 PM CDTSevere Thunderstorm WarningILXChristian, Effingham, Shelby64 min
May 14, 12:00 AM CDTFlash Flood WarningILXMacon, Moultrie, Piatt6 hr
May 14, 12:07 AM CDTSevere Thunderstorm WarningILXChampaign, Christian, Coles, Cumberland, Douglas, Edgar and 4 more38 min
May 14, 12:19 AM CDTTornado WarningILXColes, Cumberland, Moultrie, Shelby56 min
May 14, 12:35 AM CDTTornado WarningILXColes, Douglas, Moultrie, Shelby38 min
May 14, 12:44 AM CDTSevere Thunderstorm WarningILXClark, Clay, Coles, Cumberland, Edgar, Effingham and 2 more61 min
May 14, 12:56 AM CDTFlash Flood WarningILXChampaign, Douglas, Edgar, Vermilion6 hr
May 14, 1:00 AM CDTFlash Flood WarningILXChristian, Clark, Coles, Cumberland, Douglas, Edgar and 2 more6 hr
May 14, 1:12 AM CDTSevere Thunderstorm WarningILXEdgar38 min
May 14, 1:41 AM CDTFlash Flood WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more5 hr
May 14, 2:14 AM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Lawrence, Richland43 min
May 14, 7:36 AM CDTAreal Flood WarningILXChampaign, Christian, Clark, Clay, Coles, Crawford and 12 more5 hr
May 14, 12:24 PM CDTRiver Flood WarningILXFulton, Knox6 days
May 14, 3:02 PM CDTFlash Flood WatchILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more32 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.